MAUDE Adverse Event Report: MEDTRONIC EUROPE SARL CROME¿ DR MRI SURESCAN¿; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER

MEDTRONIC EUROPE SARL CROME¿ DR MRI SURESCAN¿; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Model Number DDPC3D4
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: 5867-3m adaptor implanted: (b)(6) 2024, 6947m62 lead implanted: (b)(6) 2024.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the patient¿s implantable cardioverter defibrillator (icd) system was removed due to a pocket infection.During extraction of one of the previously capped leads, the patient experienced a pericardial effusion.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the device was returned and analyzed.Returned product analysis was performed and no anomalies were found.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was further reported that after the helixes on both active leads were retracted, a stylet was placed down the previously capped rv lead, and it was noted that the stylet was difficult to get in the lead.A considerable amount of time was spent trying to retract the lead helix, but it would not retract despite multiple maneuvers.An attempt was made to remove the stylet, but it was nonmobile and could not be removed.At that point, a locking stylet was placed down the atrial lead hoping it would free up the ra lead and the capped rv lead would come out as well.The ra lead was removed without difficulty and the patient was hemodynamically stable, but the previously capped rv lead did not come out.A rotating dilator sheath was then used to attempt to remove the lead, but the lead began to fracture.At that point, access was obtained via the femoral vein using ultrasound guidance.A snare was used to grab the lead in the right atrium, allowing for some traction.The rotating dilator sheath was slowly advanced along the lead in the subclavian vein.This was slow and steady progress was made and the lead was freed and was removed.The patient experienced an initial dip in blood pressure but then came back up.However, after a short period of time, the patient became more hypotensive.It became clear that the patient was bleeding, and a previously placed rescue balloon was inflated.An emergent sternotomy was performed, and it was clear the patient was in tamponade, and it was noted that pericardium was filled with blood; however, it was unclear where the bleeding was coming from.Blood was transfused through the 12 french sheath and the patient was given blood thinners to prevent clotting.An aortic cannula was placed into the ascending aorta, but no sutureswere placed as this was just held in place by hand to allow transfusion.A sucker was used and transfusing continued.A 2-stage venous cannula was then placed in the right atrium and the patient was placed on cardiopulmonary bypass.Additional units of blood were given thought the pump.Both cannulas were secured and the remainder of the blood was evacuated from the chest cavity but the was no active bleeding.The heart was then filled with blood and there was clearly blood coming out of the apex of the heart.It became clear that the removal of the previously capped rv lead had torn the apex of the heart.The tear was repaired and sutured.Some time was spent stabilizing the patient and normalizing their blood gas.An epicardial pacing lead was placed and the patient was weaned from the cardiopulmonary bypass and came off bypass without difficulty.There was no further bleeding from the apex.The patient was clearly coagulopathic so additional medications were administered.The arterial and venous cannulas were removed, and the patient was given multiple blood products.The patient¿s chest was closed.The infected device pocket was excised from below the left clavicle and the area was packed.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CROME¿ DR MRI SURESCAN¿
Common Device Name
DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Manufacturer (Section D)
MEDTRONIC EUROPE SARL
route du molliau 31
case postale
tolochenaz vaud 1131
SZ  1131
Manufacturer (Section G)
MEDTRONIC EUROPE SARL
route du molliau 31
case postale
tolochenaz vaud 1131
SZ   1131
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key20526034
Report Number9614453-2024-04145
Device Sequence Number9088165
Product Code LWS
UDI-Device Identifier00763000178437
UDI-Public00763000178437
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/14/2025
Device Model NumberDDPC3D4
Device Catalogue NumberDDPC3D4
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer12/05/2024
11/21/2024
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date12/10/2024
12/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5076-58 LEAD, 5076-52 LEAD.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient SexMale
Patient Weight86 KG